MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 10ML S/T 200 S/C; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 10ML S/T 200 S/C; PISTON SYRINGE
Catalog Number 303134
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd syringe 10ml s/t 200 s/c leaked.The following information was provided by the initial reporter: describe any patient harm, injury, complication or negative outcome that occurred as a result of the event.The patient did not receive the full dose of chemotherapy but was unharmed could you please confirm if syringe lot: 4078418 is also experiencing leakage issues? leaks have been reported with multiple sizes of spinal needles and it is unknown if all these syringes were from the same lot during these events.Could you please specify the exact location where the leak occurred on the product? leaking occurs from the hub of the spinal needle, around the slip-tip syringe.Clinicians state that they have to forcefully press the slip tip syringe into the hub of the needle to prevent leaking, and that this amount of force is greater than they have had to use to achieve a secure connection prior to these events.Customer response on (b)(6) 2024.1.Can you please provide an exact date of event in format (mm-dd-yyyy) for lot#: 4078418? a.10-23-2024.Could you please confirm the type of hazardous drug (chemo/radiation) or provide the name of the drug that caused contamination? this information will help us send the appropriate shipping label.Methotrexate.
 
Additional Manufacturer Narrative
B.3.The date received by manufacturer has been used for this field.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.No root cause can be determined as no samples were received.The lot number is unknown, therefore device history record review (dhr) or quality notification review (qn) could not be performed.We would be very interested in examining product that does not meet your expectations and our quality standards.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis.Examination of the product involved may provide clarification as to the cause for the reported failure.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information was provided.

Brand Name
BD SYRINGE 10ML S/T 200 S/C
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20912378
Report Number1213809-2024-00942
Device Sequence Number15569769
Product Code FMF
UDI-Device Identifier00382903031344
UDI-Public(01)00382903031344(11)240318(17)290228(10)4078418
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number303134
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2024
Supplement Date Received by Manufacturer01/22/2025
Initial Report FDA Received Date12/12/2024
Supplement Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown